MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP 6.35 CLOSED POLY DRIVER; DRIVER, PROSTHESIS

MEDOS INTERNATIONAL SàRL CH EXP 6.35 CLOSED POLY DRIVER; DRIVER, PROSTHESIS
Model Number 279718101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the procedure was a revision surgery with previous expedium 6.35 s2 alar iliac screws in place.We took out a 9x100 screw and the doctor decided to upsize to a 10x100 closed head exp 6.35 screw.The doctor placed the screw initially without problem, but later decided he wanted to advance the screw a couple more rotations.During this step, we broke 3 different exp 6.35 screwdrivers, 2 of the t27 snapped off and the other driver had the connection threads snap off.The surgeon decided to leave the screw as is after the 3rd driver broke.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device revealed that the hex lobes on the poly driver¿s distal tip had become stripped.Noted damage indicated that the stripping occurred in the direction of tightening.It was also noted that the threads on the screwdriver sleeve had torn off.Observed damage suggests that its matting part was likely not properly seated and inadvertently cross threading occurred, resulting in the threads becoming torn.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the driver¿s distal tip becoming stripped cannot be positively determined.However, noted damage suggests that the driver that was likely subjected to the unanticipated torsional forces during the tightening process, resulting in the distal tip of the driver becoming stripped.A definitive root cause for the threads on the screwdriver sleeve becoming torn cannot be positively determined.However, the observed damage suggests that its matting part was likely not properly seated and inadvertently cross threading occurred, resulting in the threads becoming torn.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP 6.35 CLOSED POLY DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7873421
Report Number1526439-2018-50882
Device Sequence Number186335
Product Code HWR
UDI-Device Identifier10705034301396
UDI-Public(01)10705034301396
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279718101
Device Catalogue Number279718101
Device Lot NumberGM3840802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/18/2018
09/24/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date09/18/2018
09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1